MAUDE Adverse Event Report: EXACTECH, INC. GPS STATION VERSION 2; PATIENT SPECIFIC MANUAL NAVIGATION SYSTEM

EXACTECH, INC. GPS STATION VERSION 2; PATIENT SPECIFIC MANUAL NAVIGATION SYSTEM
Catalog Number I00020
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a shoulder procedure, a ¿strange¿ phenomenon with gps unit serial (b)(6) occurred where neither the representative nor the sales manager could find an explanation.The surgeon found a discrepancy between the planned central hole / peg position, and what was determined intra-operatively.The gps unit seems to have had an issue with accuracy.They went back to the acquisition screen after the surgeon said he perforated the fault and was questioning the accuracy of the pilot tip and that it caused the error, so the rep had the surgeon go back and pick a few points to show they were good.The surgeon was still convinced they were off and he re-did the central peg where he felt was better.From the reps memory, the surgeon used the scans and visualization to determine a reaming position that better fit the implant in the glenoid to avoid perforation of the peg.After repositioning the reamer to a position, he felt better matched what was required, the baseplate was inserted, and the surgeon was happy with the final outcome.The perforation of the bone was resolved by repositioning the k-wire/implant to a better position, to position the implant inside the glenoid bone.There was less than a 5-minute surgical delay while the implant position and accuracy of the system was checked, with no patient impact as a result.The patient was last known to be in stable condition following the event.Technical logs of the event were submitted to the manufacturer for review.The gps system was quarantined until further investigation has been completed.The device is available for return.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
The surgeon performed a first set of acquisitions.But this first set has been rejected because of some acquisitions (glenoid anterior lines).Then he redid the anterior glenoid lines.This allowed the surgeon to pass the registration check.During the pilot hole navigation and the cage hole navigation steps, the displayed position was a little bit more anterior than the planned position.Later, the surgeon did not navigate the screws at this time of the protocol.The surgeon returned to the verify acquisitions page and probed the bone surface.The tip of the probe was inside the bone.The surgeon most probably put the tip of the probe inside the drilled hole during the cage hole navigation step.During the latest navigated cage hole navigation step, the position was displayed more posterior than the planned position and the previous navigated position.During the acquisitions, the anterior and inferior patches were probably mostly taken off the bone due to the concavity of the scapula.As the registration tries to minimize the distance between the patches and the model, the registration ends up being too anterior (compared to the clinical position).

Brand Name
GPS STATION VERSION 2
Common Device Name
PATIENT SPECIFIC MANUAL NAVIGATION SYSTEM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key18144001
Report Number1038671-2023-02789
Device Sequence Number6874698
Product Code OSE
UDI-Device Identifier10885862252821
UDI-Public10885862252821
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberI00020
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown